[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.65.30. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1925

TRANSIENT CHANGE IN THE AURICULOVENTRICULAR CONDITION FOLLOWING THE INJECTION OF HISTAMIN

Author Affiliations

Fellow of the Rockefeller Foundation; Special Student in Medicine, the Mayo Foundation ROCHESTER, MINN.

Arch Intern Med (Chic). 1925;35(5):609-625. doi:10.1001/archinte.1925.00120110075010
Abstract

During the course of certain clinical studies in the medical service of the Mayo Clinic with regard to the use of histamin in various types of hypertension, it was observed that, not infrequently, arrhythmia followed the hypodermic injection of 0.5 mg. of histamin dichlorid. Since histamin dichlorid was found by Barger and Dale1 and by Ackermann and Kutscher2 to be one of the ergot bases which are capable of causing intense tonic contraction of the uterus, attempts have been made to use it in the field of gynecology for the treatment of uterine inertia. Jäger3 observed palpitation of the heart in the shocklike condition induced by a hypodermic administration of from 6 to 8 mg. of histamin hydrochlorid to adults. Schenk4 noted that following the subcutaneous administration of histamin phosphate, in doses of from 4 to 5 mg., the pulse rate was doubled, with a marked fall in the blood

First Page Preview View Large
First page PDF preview
First page PDF preview
×